Q and A

Question

Do supplements affect Tb and HIV treatment?

Hey, I was diagnosed with HIV 5 months back and I am on TB treatment in order to prevent me from it and ART treatment. I wanted to know if will I be able to use Herbal Life products to get my self in shape or will it interfere with my treatment?

Answer

Hi, how are you doing?

What HIV medications are you taking? There are some that do interact with herbal supplements. There is a list of supplements with known interactions, but the medication is specific.

These supplements have all been found to impact ART. Calcium carbonate, ferrous fumarate, some forms of ginkgo, some forms of garlic, some forms of milk thistle, St. John’s wort, vitamin C, zinc sulfate, and multivitamins (e.g., magnesium). Without knowing your combination it is impossible to say what to avoid.

This is also true for the Tb medication you are taking. isoniazid is known to have interactions with supplements that impact how well it works. Khat, magnesium and Zinc are all found to reduce how effective it is.

A supplement is in addition to a balanced diet at a much higher dose than is normally found. These ingredients in food will not be at high enough doses to cause problems. Herbal life products have not been shown to have significant impact on health. A regular diet and exercise is how best to improve physical and mental well being. This guide will help explain the benefits of a balanced diet and a healthy lifestyle.

If you have another question do get in touch,

Josh.

Comment

Your email address will not be published.